Reduced models for ferromagnetic nanowires

Valeriy V. Slastikov, Charles Sonnenberg*

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

32 Citations (Scopus)

Abstract

In this paper, we consider the micromagnetic variational problem for soft ferromagnetic nanowires. We show that, as the diameter of the wire is small, the magnetization inside the wire depends only on the length variable of the wire. The micromagnetic energy of the wire, in this case, is greatly simplified and in order to find the optimal magnetization distribution, one has to solve a 1D local variational problem.

Original languageEnglish
Pages (from-to)220-235
Number of pages16
JournalIMA Journal of Applied Mathematics
Volume77
Issue number2
DOIs
Publication statusPublished - Apr 2012

Keywords

  • micromagnetics
  • nanowire
  • Gamma-convergence
  • MICROMAGNETICS
  • ANISOTROPY
  • FILMS

Cite this